Clinical pharmacology: digoxin toxicity: practice question

A General Medicine question in the style of the NEET PG paper. Answer it first, then read why the right option is right and why each of the others is wrong.

Try it

General Medicine · Clinical pharmacology: digoxin toxicity

Sample item

A patient taking digoxin develops nausea, confusion, yellow-green visual halos, and atrial tachycardia with block. What is the diagnosis?

Original practice item, not a recalled exam question. Nothing here is recorded.

The answer and the reasoning

D. Digoxin toxicity

Digoxin toxicity can cause gastrointestinal, neurologic, visual, and diverse cardiac rhythm disturbances. Potassium level, renal function, drug interactions, and severity guide treatment including digoxin immune Fab in selected cases.

Option by option

  • A. Beta-blocker withdrawal

    Beta-blocker withdrawal causes tachycardia but not xanthopsia.

  • B. Opioid overdose

    Opioid overdose causes miosis and respiratory depression.

  • C. Lithium toxicity

    Lithium toxicity causes tremor, ataxia, and confusion.

  • D. Digoxin toxicity (correct)

    Correct. Visual color disturbance with characteristic arrhythmia is highly suggestive.

Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.

More General Medicine questions

Questions about this General Medicine question

What is the answer to this General Medicine question?

The best answer is D, Digoxin toxicity. Digoxin toxicity can cause gastrointestinal, neurologic, visual, and diverse cardiac rhythm disturbances.

Why is "Beta-blocker withdrawal" not the answer?

Beta-blocker withdrawal causes tachycardia but not xanthopsia.

Why is "Opioid overdose" not the answer?

Opioid overdose causes miosis and respiratory depression.

Why is "Lithium toxicity" not the answer?

Lithium toxicity causes tremor, ataxia, and confusion.

What concept does this question test?

It tests Clinical pharmacology: digoxin toxicity in General Medicine. Potassium level, renal function, drug interactions, and severity guide treatment including digoxin immune Fab in selected cases.

How hard is this question?

We tag it as a multi-step question: it asks you to combine more than one idea. The tag is our own editorial judgement, not an official difficulty rating, so read the reason for every option, not only the answer.

How should I study Clinical pharmacology: digoxin toxicity?

For each disease know the classic presentation, the best test, and the first-line treatment. Then use the flashcards and the other General Medicine questions on this site to test what stuck.

Is this a real NEET PG question?

No. It is an original practice item (editorial status: sample, version 1). NextPrep does not publish recalled or leaked questions, and independent faculty review of this item has not been completed yet, so confirm important facts in a standard textbook.